MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880J
Medical Device Problem Codes Difficult to Insert (1316); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery.A balance middleweight elite guide wire was attempted to be inserted into an unspecified balloon catheter; however, there was difficulty and the core was peeling.Another bmw elite guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and dimensional/functional testing were performed on the returned guide wire and the reported difficulty to insert was confirmed.The repotted peeling was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty to insert and core peeling.Based on the limited information provided by the account and returned device analysis, it may be possible that the coils became damaged during preparation resulting in the reported difficulty to insert.Additionally, it is possible that the core dragged against the torque device and or other accessory device used in the procedure causing the teflon coating to scratch off and the appearance of peeling; however, these could not be confirmed.The noted bends on the guide wire likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11700786
Report Number2024168-2021-03347
Device Sequence Number11646427
Product Code DQX
UDI-Device Identifier08717648144790
UDI-Public08717648144790
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1011880J
Device Catalogue Number1011880J
Device Lot Number0102661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1